Alert archive / Nebraska / Tornado Warnings in 2005

Tornado Warning 46, NWS Hastings, NE

May 11, 2005Dawson County, Nebraska

NWS Hastings, NE issued this tornado warning at May 11, 2005, 6:19 PM CDT for Dawson County, Nebraska. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2005, 6:19 PM CDT (23:19 UTC)
Expired
May 11, 2005, 7:15 PM CDT
In force
56 min
Issued by
NWS Hastings, NE
Area
Counties, with a storm outline in the text

County Dawson County, NE

The radar

The Grand Island radar (KUEX), 118 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 3:55 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.3 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2005-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2005-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 189 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
508 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KGID 112319
TORGID
NEC047-120015-
/O.NEW.KGID.TO.W.0046.050511T2319Z-050512T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
619 PM CDT WED MAY 11 2005

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* TORNADO WARNING FOR...
  DAWSON COUNTY IN SOUTH CENTRAL NEBRASKA

* UNTIL 715 PM CDT

* AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  DEVELOPING TORNADO 7 MILES SOUTHEAST OF LEXINGTON...MOVING NORTH AT
  10 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  OVERTON...
  LEXINGTON...
  SUMNER...

PEOPLE IN DAWSON COUNTY SHOULD TAKE SHELTER IMMEDIATELY IN A BASEMENT
OR SMALL INTERIOR ROOM ON THE LOWEST FLOOR.

LAT...LON 4070 9982 4068 9942 4104 9941 4105 9986

$$
NNNN
2 follow-up statements
000 
WWUS53 KGID 112339
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
638 PM CDT WED MAY 11 2005

NEC047-120015-
/O.CON.KGID.TO.W.0046.000000T0000Z-050512T0015Z/
DAWSON NE-
638 PM CDT WED MAY 11 2005

...A TORNADO WARNING CONTINUES UNTIL 715 PM CDT FOR DAWSON COUNTY...

AT 635 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR OVERTON...OR ABOUT
9 MILES EAST OF LEXINGTON...MOVING NORTH AT 15 MPH.

* SOME LOCATIONS IN THE PATH OF THIS SEVERE STORM INCLUDE...
  OVERTON...
  LEXINGTON...
  SUMNER...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THIS STORM PRODUCED QUARTER SIZE HAIL 1 SOUTH OF OVERTON. 

LAT...LON 4070 9982 4068 9942 4104 9941 4105 9986

$$

JCB
000 
WWUS53 KGID 112349
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
648 PM CDT WED MAY 11 2005

NEC047-120015-
/O.CON.KGID.TO.W.0046.000000T0000Z-050512T0015Z/
DAWSON NE-
648 PM CDT WED MAY 11 2005

...A TORNADO WARNING CONTINUES UNTIL 715 PM CDT FOR DAWSON COUNTY...

AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR OVERTON...OR ABOUT
13 MILES EAST OF LEXINGTON...MOVING NORTHEAST AT 15 MPH.

* SOME LOCATIONS IN THE PATH OF THIS SEVERE STORM INCLUDE...  
  ALONG THE OVERTON TO SUMNER ROAD...
  SUMNER...
  
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

LAT...LON 4070 9982 4068 9942 4104 9941 4105 9986

$$

JCB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at May 11, 2:10 PM CDT, 4 hours 9 minutes earlier.

Area forecast discussion, May 11, 2:10 PM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE   ...COR LONG TERM DAYS...
210 PM CDT WED MAY 11 2005

.SHORT TERM...PARAMETERS COMING TOGETHER FOR WELL ADVERTISED
SEVERE WEATHER EVENING. CONVECTION TO OUR EAST SENDING
OUTFLOW TO THE WEST...SURFACE FRONT OVER THE CENTRAL CWFA...
AND INCREASING CONVERGENCE SETTING UP OVER NORTH CENTRAL
KANSAS IN MODERATE TO VERY UNSTABLE AIRMASS. UPPER SUPPORT
TO THE WEST ALREADY KICKING ELEVATED THUNDERSTORMS IN FAR
SOUTHWEST NEBRASKA.

ANTICIPATE RAPIDLY INCREASING COVERAGE BY LATE AFTERNOON FROM
SOUTH TO NORTH...AND THUNDERSTORM NEAR THE BOUNDARY INTERSECTIONS
COULD BE TORNADIC. THIS SEEMS TO FAVOR THE SOUTHERN TWO TIER OF
NEBRASKA COUNTIES...AND NORTH CENTRAL KANSAS.

SEVERE WEATHER EXPECTED WELL INTO THE EVENING...BEFORE SYSTEM
ROLLS EAST WITH POTENTIAL FOR SOME HEAVY RAIN. WITH THE
EXCEPTION OF A COUPLE OF SPOTS...MOST OF THE CWFA HAS BEEN
DRY IN RECENT WEEKS AND COULD TAKE SOME SUBSTANTIAL RAIN.
WILL LET SHORT FUSE SITUATION DICTATE HYDROLOGIC ASPECTS
AT THIS TIME.

LOOKING INTO THURSDAY...EXPECT ONGOING CONVECTION TO BE WORKING
ACROSS MOST OF THE EASTERN CWFA IN THE MORNING...AND INCREASED
POPS JUST A BIT. QUESTION IS WEATHER ANY CLEARING RESULTS...AND
WHILE SOME MAY BRIEFLY OCCUR IN SUBSIDENT WAKE...LIKELY TO REFILL
WITH STRATOCU. TEMPERATURES WILL BE MUCH COOLER SOUTHEAST CWFA
AS FRONT SHOULD GET SHOVED SOUTHEAST OF THE CWFA. EXPECT MAIN
CONVECTION ACTIVITY THURSDAY EVENING TO BE JUST SOUTHEAST OF
THE CWFA. LEFT SMALL POPS NEAR FRONT JUST IN CASE.

.LONG TERM...00Z FRIDAY THROUGH WEDNESDAY...ANOTHER IN A SERIES OF
SHORT WAVES MOVE ACROSS THE AREA THURSDAY NIGHT AND FRIDAY...AND THE
MAIN UPPER LEVEL TROUGH MOVES THROUGH LATE FRIDAY. THIS WILL
CONTINUE A CHANCE OF SHOWERS OR THUNDERSTORMS IN THE AREA INTO
FRIDAY. THE SURFACE FRONT ASSOCIATED WITH THIS SYSTEM HANGS UP JUST
TO THE SOUTH OF THE FORECAST AREA. IF THIS WERE TO HANG UP FURTHER
NORTH...THEN THERE WOULD BE A GREATER CHANCE OF PRECIPITATION. THE
GFS IS FURTHER NORTH WITH THIS SYSTEM THAN THE NAM.

AN UPPER RIDGE TRIES TO BUILD INTO THE REGION WITH A SURFACE HIGH
PRESSURE. THIS SHOULD HELP TO CLEAR THE SKIES OUT AND BRING AN END
TO THE PRECIPITATION. DRY CONDITIONS WILL PERSIST THROUGH THE
WEEKEND AND EVEN INTO EARLY NEXT WEEK.

ANOTHER LOW PRESSURE SYSTEM MOVES INTO THE REGION LATE MONDAY. THE
SURFACE LOW IS SLOW TO MOVE INTO THE FORECAST AREA. KEPT SOME LOW
POPS IN FOR TUESDAY AND TUESDAY NIGHT AS THE LOW SLOWLY MOVES ACROSS
THE FORECAST AREA. THE LOW WEAKENS ON WEDNESDAY THEN STRENGTHENS
AGAIN LATE THURSDAY. WILL KEEP WEDNESDAY AND THURSDAY DRY UNTIL THE
LOCATION OF THE SURFACE FRONT IS A LITTLE MORE DEFINITE ON THURSDAY.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.

&&

MORITZ/WESELY/JCB
Hazardous weather outlook, May 11, 12:00 PM CDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
1200 PM CDT WED MAY 11 2005

KSZ005>007-017>019-121200-
JEWELL-MITCHELL-OSBORNE-PHILLIPS-ROOKS-SMITH-
1200 PM CDT WED MAY 11 2005

...OUTBREAK OF SEVERE WEATHER EXPECTED TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP BETWEEN 1 AND 4 PM THIS
AFTERNOON. ANY THUNDERSTORM WHICH DOES DEVELOP WILL QUICKLY
BECOME SEVERE...AND WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...
DAMAGING WINDS...AND TORNADOES. A COUPLE OF STRONG...LONGER TRACK
TORNADOES ARE POSSIBLE...ESPECIALLY THROUGH THE EARLY EVENING HOURS.
IN GENERAL...THE STORMS SHOULD MOVE TO THE NORTHEAST IN DIRECTION.

THE THUNDERSTORMS MAY CONTINUE INTO THE OVERNIGHT HOURS...WITH
SOME LOCALLY HEAVY RAINFALL IN EXCESS OF 2 INCHES POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORM CHANCES WILL CONTINUE THROUGH EARLY FRIDAY...HOWEVER
WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING.
SPOTTERS AND EMERGENCY MANAGEMENT SHOULD BE READY FOR RAPID
DEPLOYMENT AT ANY TIME.

NEZ039>041-046>049-060>064-072>077-082>087-121200-
ADAMS-BUFFALO-CLAY-DAWSON-FILLMORE-FRANKLIN-FURNAS-GOSPER-GREELEY-
HALL-HAMILTON-HARLAN-HOWARD-KEARNEY-MERRICK-NANCE-NUCKOLLS-PHELPS-
POLK-SHERMAN-THAYER-VALLEY-WEBSTER-YORK-
1200 PM CDT WED MAY 11 2005

...MODERATE RISK FOR SOUTHERN NEBRASKA THIS AFTERNOON AND TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP BY 4 PM THIS AFTERNOON...
ESPECIALLY ACROSS AREAS SOUTH OF INTERSTATE 80. THESE STORMS
WILL MOVE NORTHEAST.

CONDITIONS ARE FAVORABLE FOR ANY THUNDERSTORM LATE THIS AFTERNOON
AND EVENING TO BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS.
TORNADOES ARE POSSIBLE THROUGH THE EARLY EVENING...ESPECIALLY
SOUTH OF A YORK...TO HASTINGS TO ALMA LINE. TO THE NORTH...THE
HAIL AND WIND THREAT IS MOST PROMINENT.

THE THUNDERSTORMS WILL CONTINUE OVERNIGHT...WITH HEAVY RAIN IN
EXCESS OF 2 INCHES POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORM CHANCES WILL CONTINUE THROUGH EARLY FRIDAY...HOWEVER
WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING...
ESPECIALLY ALONG AND SOUTH OF INTERSTATE 80. SPOTTER GROUPS AND
EMERGENCY MANAGEMENT SHOULD READY FOR RAPID DEPLOYMENT AT ANY TIME
THE REST OF TODAY.

NOAA/NWS/MORITZ/WESELY/BERG

In the hours before

Local storm report, May 11, 6:01 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
601 PM CDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             HASTINGS                40.59N 98.39W
05/11/2005  2.75 INCH        ADAMS              NE   EMERGENCY MNGR

            NUMEROUS VEHICLES REPORTED DAMAGED ON THE EAST SIDE OF
            HASTINGS. WIDESPREAD STREET FLOODING REPORTED THROUGHOUT
            HASTINGS.

0553 PM     HAIL             1 N SUTTON              40.62N 97.86W
05/11/2005  1.00 INCH        CLAY               NE   TRAINED SPOTTER

            DIME TO QUARTER SIZE HAIL.

0557 PM     FUNNEL CLOUD     5 E HASTINGS            40.59N 98.29W
05/11/2005                   ADAMS              NE   EMERGENCY MNGR

            NEAR THE ARMY NATIONAL GUARD TRAINING FACILITIES.

0600 PM     FLOOD            HASTINGS                40.59N 98.39W
05/11/2005                   ADAMS              NE   EMERGENCY MNGR

            FLOODING ON ST. JOSEPH STREET NEAR MARY LANNING MEMORIAL
            HOSPITAL. 12TH STREET NEAR THE MALL...STREET FLOODING
            REPORTED. OAKRIDGE BY ADAMS CENTRAL HIGH SCHOOL...WATER
            OVER ROAD.

&&

LEWIS
Local storm report, May 11, 6:03 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
603 PM CDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             6 S MINDEN              40.41N 98.95W
05/11/2005  0.25 INCH        KEARNEY            NE   LAW ENFORCEMENT

            PEA SIZED HAIL AND MODERATE RAIN

0327 PM     HAIL             HILDRETH                40.34N 99.05W
05/11/2005  0.25 INCH        FRANKLIN           NE   PUBLIC

            PEA SIZED HAIL...LARGE RAIN DROPS

0340 PM     HAIL             1 E NORMAN              40.48N 98.77W
05/11/2005  0.75 INCH        KEARNEY            NE   LAW ENFORCEMENT

            VISIBILITY NEAR ZERO MILES IN HEAVY RAIN.

0343 PM     HAIL             11 N RED CLOUD          40.25N 98.52W
05/11/2005  1.00 INCH        WEBSTER            NE   LAW ENFORCEMENT

            WEBSTER COUNTY SHERIFF REPORTED QUARTER SIZED HAIL.

0348 PM     HAIL             11 N RED CLOUD          40.25N 98.52W
05/11/2005  1.00 INCH        WEBSTER            NE   LAW ENFORCEMENT

            HEAVY RAINFALL AND HAIL IN A FOUR MILE STRETCH OF HIGHWAY
            281.

0348 PM     HAIL             3 SW MINDEN             40.47N 98.99W
05/11/2005  1.00 INCH        KEARNEY            NE   LAW ENFORCEMENT

0409 PM     HAIL             2 S ROSELAND            40.44N 98.56W
05/11/2005  0.88 INCH        ADAMS              NE   LAW ENFORCEMENT

0410 PM     HAIL             3 W STAMFORD            40.13N 99.65W
05/11/2005  0.75 INCH        FURNAS             NE   LAW ENFORCEMENT

            HAIL REPORTED AT SOUTHERN VALLEY HIGH SCHOOL

0414 PM     FUNNEL CLOUD     2 S AYR                 40.41N 98.44W
05/11/2005                   ADAMS              NE   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED ROTATION AND POSSIBLE FUNNEL
            CLOUD BETWEEN BLUE HILL AND AYR.

0420 PM     FUNNEL CLOUD     1 E MINDEN              40.50N 98.93W
05/11/2005                   KEARNEY            NE   AMATEUR RADIO

            APPEARS TO BE MULTIPLE FUNNELS...MOVING WEST TO
            NORTHWEST.

0423 PM     HAIL             1 E AYR                 40.44N 98.42W
05/11/2005  0.88 INCH        ADAMS              NE   LAW ENFORCEMENT

0426 PM     HAIL             3 SW HASTINGS           40.56N 98.43W
05/11/2005  0.88 INCH        ADAMS              NE   PUBLIC

            WEATHER SERVICE FAMILY REPORTED NICKEL SIZED HAIL. PEA
            SIZED HAIL COVERING GROUND

0431 PM     TSTM WND GST     1 SE MINDEN             40.49N 98.94W
05/11/2005  65 MPH           KEARNEY            NE   LAW ENFORCEMENT

            NO DAMAGE REPORTED...WINDS ESTIMATED.

0431 PM     HAIL             2 SW HASTINGS           40.57N 98.42W
05/11/2005  0.75 INCH        ADAMS              NE   LAW ENFORCEMENT

0440 PM     HAIL             5 N MINDEN              40.57N 98.95W
05/11/2005  1.00 INCH        KEARNEY            NE   LAW ENFORCEMENT

            ZERO MILES VISIBILITY IN HEAVY RAIN.

0440 PM     HAIL             HASTINGS                40.59N 98.39W
05/11/2005  1.00 INCH        ADAMS              NE   TRAINED SPOTTER

            EAST WIND...HEAVY RAIN. WIND HAS INTENSIFIED.

0440 PM     HAIL             1 S HASTINGS            40.57N 98.39W
05/11/2005  1.50 INCH        ADAMS              NE   EMERGENCY MNGR

            DARK CLOUDS AND OCCASIONAL APPARENT FUNNELS.

0443 PM     HAIL             HASTINGS                40.59N 98.39W
05/11/2005  0.25 INCH        ADAMS              NE   NWS EMPLOYEE

0443 PM     HAIL             3 SW HASTINGS           40.56N 98.43W
05/11/2005  1.00 INCH        ADAMS              NE   PUBLIC

            IN IDLEWILD SUBDIVISION

0443 PM     TSTM WND GST     2 E MINDEN              40.50N 98.91W
05/11/2005  55 MPH           KEARNEY            NE   AMATEUR RADIO

            PEA SIZED HAIL AND HEAVY RAIN.

0452 PM     HAIL             3 S HASTINGS            40.55N 98.39W
05/11/2005  1.75 INCH        ADAMS              NE   EMERGENCY MNGR

            HAIL IS FLAT AND PLATE LIKE.

0453 PM     HAIL             1 W GIBBON              40.75N 98.86W
05/11/2005  0.75 INCH        BUFFALO            NE   LAW ENFORCEMENT

            HIGHWAY 30 AND GIBBON ROAD.

0503 PM     HAIL             GOTHENBURG              40.93N 100.16W
05/11/2005  1.00 INCH        DAWSON             NE   EMERGENCY MNGR

0508 PM     HAIL             GIBBON                  40.75N 98.84W
05/11/2005  0.75 INCH        BUFFALO            NE   LAW ENFORCEMENT

            GIBBON EXIT AT INTERSTATE 80. ESTIMATED WINDS BETWEEN 35
            AND 45 MPH.

0510 PM     HAIL             8 S ELWOOD              40.47N 99.86W
05/11/2005  0.88 INCH        GOSPER             NE   AMATEUR RADIO

0510 PM     HAIL             8 S HASTINGS            40.47N 98.39W
05/11/2005  2.75 INCH        ADAMS              NE   LAW ENFORCEMENT

            GOLF BALL TO BASEBALL SIZE HAIL

0519 PM     HAIL             8 S HASTINGS            40.47N 98.39W
05/11/2005  2.75 INCH        ADAMS              NE   EMERGENCY MNGR

0519 PM     HAIL             5 W ELWOOD              40.59N 99.96W
05/11/2005  1.00 INCH        GOSPER             NE   LAW ENFORCEMENT

0520 PM     HAIL             4 N HASTINGS            40.65N 98.39W
05/11/2005  0.50 INCH        ADAMS              NE   NWS EMPLOYEE

            CORRECTED TYPE OF EVENT TO HAIL

0523 PM     HAIL             3 NW KENESAW            40.65N 98.70W
05/11/2005  1.50 INCH        ADAMS              NE   TRAINED SPOTTER

0525 PM     HAIL             4 N HASTINGS            40.65N 98.39W
05/11/2005  1.00 INCH        ADAMS              NE   NWS EMPLOYEE

            AT THE OFFICE

0527 PM     HAIL             4 N HASTINGS            40.65N 98.39W
05/11/2005  2.50 INCH        ADAMS              NE   NWS EMPLOYEE

            AT THE NWS OFFICE

0529 PM     HAIL             6 S HASTINGS            40.50N 98.39W
05/11/2005  2.75 INCH        ADAMS              NE   NWS EMPLOYEE

            HAIL COVERING GROUND TO 4 INCH DEPTH. HIGHWAY 281
            IMPASSABLE.

0530 PM     TSTM WND GST     8 S ELWOOD              40.47N 99.86W
05/11/2005  60 MPH           GOSPER             NE   CO-OP OBSERVER

            COOP OBSERVER REPORTED WIND GUST ESTIMATED AT 60 MPH.
            0.54 INCHES RAIN. WHEN SHE CHECKED RAIN GAGE SHE HEARD A
            ROAR ABOVE AND RAN INTO HOUSE.

0532 PM     HAIL             2 N HASTINGS            40.62N 98.39W
05/11/2005  3.00 INCH        ADAMS              NE   NWS EMPLOYEE

0545 PM     HAIL             HASTINGS                40.59N 98.39W
05/11/2005  2.75 INCH        ADAMS              NE   EMERGENCY MNGR

            NUMEROUS VEHICLES REPORTED DAMAGED ON THE EAST SIDE OF
            HASTINGS. WIDESPREAD STREET FLOODING REPORTED THROUGHOUT
            HASTINGS.

0553 PM     HAIL             1 N SUTTON              40.62N 97.86W
05/11/2005  1.00 INCH        CLAY               NE   TRAINED SPOTTER

            DIME TO QUARTER SIZE HAIL.

0557 PM     FUNNEL CLOUD     5 E HASTINGS            40.59N 98.29W
05/11/2005                   ADAMS              NE   EMERGENCY MNGR

            NEAR THE ARMY NATIONAL GUARD TRAINING FACILITIES.

0600 PM     FLOOD            HASTINGS                40.59N 98.39W
05/11/2005                   ADAMS              NE   EMERGENCY MNGR

            FLOODING ON ST. JOSEPH STREET NEAR MARY LANNING MEMORIAL
            HOSPITAL. 12TH STREET NEAR THE MALL...STREET FLOODING
            REPORTED. OAKRIDGE BY ADAMS CENTRAL HIGH SCHOOL...WATER
            OVER ROAD.

&&

LEWIS
Local storm report, May 11, 6:05 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
605 PM CDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HEAVY RAIN       2 W HASTINGS            40.59N 98.43W
05/11/2005  4.91 INCH        ADAMS              NE   AMATEUR RADIO

            AMATEUR RADIO OPERATOR REPORTED HEAVY RAIN ON THE WEST
            SIDE OF HASTINGS.

&&

LEWIS
Local storm report, May 11, 6:06 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
606 PM CDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             1 W LEXINGTON           40.78N 99.76W
05/11/2005  1.00 INCH        DAWSON             NE   LAW ENFORCEMENT

&&

LEWIS
Local storm report, May 11, 6:08 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
608 PM CDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     HAIL             COZAD                   40.86N 99.99W
05/11/2005  0.25 INCH        DAWSON             NE   TRAINED SPOTTER

            ALSO REPORTING HEAVY RAIN

&&

LEWIS
Local storm report, May 11, 6:09 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
609 PM CDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     HAIL             1 NW LEXINGTON          40.79N 99.76W
05/11/2005  1.75 INCH        DAWSON             NE   LAW ENFORCEMENT

&&

LEWIS

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 7:22 PM CDTSevere Thunderstorm WarningGIDHall38 min
May 10, 7:23 PM CDTTornado WarningGIDKearney56 min
May 10, 7:28 PM CDTTornado WarningGIDHall47 min
May 10, 7:30 PM CDTTornado WarningGIDPhelps23 min
May 10, 7:36 PM CDTTornado WarningGIDHoward54 min
May 10, 7:41 PM CDTTornado WarningGIDBuffalo49 min
May 10, 7:47 PM CDTTornado WarningGIDMerrick58 min
May 10, 8:07 PM CDTTornado WarningGIDHall53 min
May 10, 8:18 PM CDTSevere Thunderstorm WarningGIDAdams48 min
May 10, 8:29 PM CDTSevere Thunderstorm WarningGIDHoward52 min
May 10, 8:37 PM CDTSevere Thunderstorm WarningGIDClay, Hamilton53 min
May 10, 8:42 PM CDTTornado WarningGIDMerrick63 min
May 10, 8:52 PM CDTSevere Thunderstorm WarningGIDHamilton53 min
May 10, 8:52 PM CDTTornado WarningGIDHamilton53 min
May 10, 9:00 PM CDTSevere Thunderstorm WarningGIDHall25 min
May 10, 9:09 PM CDTTornado WarningGIDPolk66 min
May 10, 9:18 PM CDTSevere Thunderstorm WarningGIDNance57 min
May 10, 9:24 PM CDTTornado WarningGIDYork66 min
May 10, 9:44 PM CDTSevere Thunderstorm WarningGIDHamilton, Merrick27 min
May 10, 10:15 PM CDTSevere Thunderstorm WarningGIDPolk36 min
May 11, 3:11 PM CDTSevere Thunderstorm WarningGIDKearney49 min
May 11, 3:39 PM CDTSevere Thunderstorm WarningGIDFurnas, Harlan66 min
May 11, 3:47 PM CDTSevere Thunderstorm WarningGIDBuffalo58 min
May 11, 3:47 PM CDTSevere Thunderstorm WarningGIDAdams, Webster58 min
May 11, 3:52 PM CDTTornado WarningGIDAdams, Webster38 min
May 11, 3:55 PM CDTTornado WarningGIDFurnas, Harlan47 min
May 11, 4:01 PM CDTTornado WarningGIDKearney44 min
May 11, 4:26 PM CDTTornado WarningGIDAdams64 min
May 11, 4:37 PM CDTSevere Thunderstorm WarningGIDDawson, Gosper53 min
May 11, 4:41 PM CDTTornado WarningGIDBuffalo, Kearney49 min
May 11, 4:45 PM CDTSevere Thunderstorm WarningGIDNuckolls33 min
May 11, 5:00 PM CDTSevere Thunderstorm WarningGIDHall60 min
May 11, 5:23 PM CDTTornado WarningGIDAdams, Clay42 min
May 11, 5:31 PM CDTTornado WarningGIDGosper46 min
May 11, 5:33 PM CDTSevere Thunderstorm WarningGIDDawson57 min
May 11, 5:37 PM CDTFlash Flood WarningGIDAdams, Hall4 hr
May 11, 5:44 PM CDTSevere Thunderstorm WarningGIDHamilton61 min
May 11, 5:54 PM CDTSevere Thunderstorm WarningGIDHall66 min
May 11, 6:13 PM CDTSevere Thunderstorm WarningGIDMerrick62 min
May 11, 6:26 PM CDTSevere Thunderstorm WarningGIDPhelps64 min
May 11, 6:40 PM CDTSevere Thunderstorm WarningGIDAdams52 min
May 11, 6:44 PM CDTSevere Thunderstorm WarningGIDBuffalo61 min
May 11, 6:45 PM CDTSevere Thunderstorm WarningGIDHamilton39 min

Nearby

Tornado Warnings in Nebraska, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.